Florida, 2004

Hail in Florida, April 8, 2004

April 8, 2004 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 8, 8:30 AM EST, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 8, 8:30 AM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 AM EDT THU APR 8 2004

.SHORT TERM...BUSY MORNING THUS FAR WITH MUCH NEEDED RAINS BUT LESS
NEEDED STRONG STORMS. WILL BE DOING A QUICK UPDATE TO ZONES TO
REFLECT LATEST TRENDS IN RADAR IMAGERY AND NEWEST SHORT TERM
GUIDANCE. THESE UPDATES WILL INCLUDE INCREASING POPS OVER MOST
LOCATIONS...ESPECIALLY THE SOUTH WHERE CURRENT SHORT WAVE OVER NORTH
FLORIDA WILL PROGRESS. FEEL CURRENT LINE OF STORMS OVER FLORIDA
PORTION WILL BE THE MAIN BAND FOR TODAY...WITH CONVERGENT
PATTERN SETTING UP ALOFT FOR THIS AFTERNOON LIMITING POPS TO
ISOLATED. FOR THE GEORGIA PORTION...DIVERGENT PATTERN PERSISTS
THROUGH THIS EVENING...AND EXPECT A CONTINUED HIGH PROBABILITY FOR
INTERMITTENT SHOWERS. WILL CONTINUE STRONG WORDING IN GRIDS AND
ZONES AS ATMOSPHERE BECOMES INCREASINGLY UNSTABLE AND WET BULB
ZERO HEIGHTS REMAIN FAVORABLE FOR HAIL.

&&

.MARINE...GRADIENT HAS TIGHTENED ACROSS THE WATERS ONCE AGAIN WITH
OFFSHORE WATERS BACK TO SCEC CONDITIONS. NEARSHORE SHOULD FOLLOW
SUIT SOON AND CURRENT PACKAGE HANDLES THIS WELL. NO CHANGES
PLANNED.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

DEESE/ZIBURA
Hazardous weather outlook, Apr 8, 9:51 AM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1051 AM EDT THU APR 8 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-082100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1051 AM EDT THU APR 8 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
...SEVERE THUNDERSTORM WATCH UNTIL 5 PM FOR SOUTHEAST GEORGIA AND
PARTS OF NORTHEAST FLORIDA...

THUNDERSTORMS WILL DEVELOP OVER THE AREA AND MOVE EAST ACROSS THE
AREA THIS AFTERNOON. THE MAIN CONCERN WITH THESE STORMS WILL BE
STRONG DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND SPOTTERS
SHOULD ACTIVATE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MZ

In the hours before

Special weather statement, Apr 8, 7:34 AM EST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
834 AM EDT THU APR 8 2004

FLZ021-081315-
SUWANNEE FL-
834 AM EDT THU APR 8 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 915 AM EDT...

AT 834 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTHEAST OF
LURAVILLE...OR ABOUT 8 MILES NORTH OF MAYO...MOVING NORTHEAST AT 20
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND LIVE OAK AND HOUSTON THROUGH 915 AM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

DEESE
Special weather statement, Apr 8, 8:00 AM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
900 AM EDT THU APR 8 2004

FLZ022-081330-
COLUMBIA-
900 AM EDT THU APR 8 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA
COUNTY UNTIL 930 AM FOR STRONG THUNDERSTORM WINDS AND HAIL...

AT 900 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST WEST OF LAKE CITY MOVING EAST AT 25 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS ALONG THE I-10
CORRIDOR NEAR WINFIELD. GUSTY WINDS OF 45 TO 55 MPH IS POSSIBLE
ALONG WITH SMALL HAIL.  MINOR WIND DAMAGE MAY OCCUR.

MZ
Special weather statement, Apr 8, 8:48 AM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
948 AM EDT THU APR 8 2004

FLZ023-025-081430-
BAKER-DUVAL-
948 AM EDT THU APR 8 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL AND
BAKER COUNTY UNTIL 1030 AM FOR STRONG THUNDERSTORM WINDS AND HAIL...

AT 948 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS NEAR THE JACKSONVILLE INTERNATIONAL AIRPORT AND ALSO
NEAR MACCLENNY MOVING EAST AT 30 MPH.  HEAVY RAIN...GUSTY WINDS UP TO
50 MPH ARE POSSIBLE ALONG WITH SMALL HAIL.  TAKE SHELTER IF
THREATENING WEATHER APPROACHES YOU.

MZ
Special weather statement, Apr 8, 9:38 AM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1038 AM EDT THU APR 8 2004

FLZ040-081530-
MARION FL-
1038 AM EDT THU APR 8 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1130 AM EDT...

AT 1038 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 16 MILES NORTHWEST OF ROMEO...OR ABOUT 4
MILES SOUTHEAST OF BRONSON...MOVING EAST-SOUTHEAST AT 30 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ROMEO...RAINBOW
LAKES ESTATES...MCINTOSH...FLEMINGTON...REDDICK...LOWELL...SPARR AND
OCALA AIRPORT THROUGH 1130 AM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

THIS STORM IS BEING CLOSELY MONITORED AND IT IS POSSIBLE A SEVERE
THUNDERSTORM WARNING MAY BE REQUIRED FOR SOME PORTION OF THE COUNTY
THROUGH 1130 AM.

SANDRIK

The radar

The Jacksonville radar (KJAX), 132 km away, was scanning. The volume nearest the first event began at 15:12 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Marion

When
April 8, 10:10 AM EST
Where
Marion County, Flemington
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
29.417, -82.300

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387128.